Alert archive / Wisconsin / Wind Chill Advisories in 2018
Wind Chill Advisory 2, NWS Green Bay, WI
NWS Green Bay, WI issued this wind chill advisory at Jan 4, 2018, 3:00 PM CST for 13 counties in Wisconsin. It took effect at Jan 5, 2018, 12:00 AM CST. It was in force for 10 hr.
The area
The counties it named.
The facts
- Issued
- Jan 4, 2018, 3:00 PM CST (21:00 UTC)
- In effect from
- Jan 5, 2018, 12:00 AM CST
- Expired
- Jan 5, 2018, 10:00 AM CST
- In force
- 10 hr
- Issued by
- NWS Green Bay, WI
Counties Brown County, WI, Calumet County, WI, Door County, WI, Kewaunee County, WI, Manitowoc County, WI, Marinette County, WI, Menominee County, WI, Oconto County, WI, Outagamie County, WI, Shawano County, WI, Waupaca County, WI, Waushara County, WI, Winnebago County, WI
The radar
The Green Bay radar (KGRB), 16 km from the middle of the area, began a volume at 20:59 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Green Bay/Straub, WI (KGRB), launched 12:00Z, 9.0 hours before the alert went out and 17 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1108 m above ground
- 0-6 km bulk shear
- 49 kt
- 0-1 km storm-relative helicity
- -33 m²/s²
- 0-3 km storm-relative helicity
- 120 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
997 WWUS43 KGRB 042100 WSWGRB URGENT - WINTER WEATHER MESSAGE National Weather Service Green Bay WI 300 PM CST Thu Jan 4 2018 ...COLD CONDITIONS WILL CONTINUE THE NEXT FEW DAYS... .Cold temperatures will continue the next few days. When combined with the cold, winds will be strong enough at times to result in hazardous conditions for anyone outdoors. Moderation in temperatures will begin during the latter part of the weekend. WIZ013-020>022-031-037>040-045-048>050-073-074-050400- /O.NEW.KGRB.WC.Y.0002.180105T0600Z-180105T1600Z/ Northern Marinette County-Menominee-Northern Oconto County-Door- Shawano-Waupaca-Outagamie-Brown-Kewaunee-Waushara-Winnebago- Calumet-Manitowoc-Southern Marinette County- Southern Oconto County- Including the cities of Niagara, Wausaukee, Keshena, Neopit, Mountain, Lakewood, Townsend, Sturgeon Bay, Fish Creek, Sister Bay, Shawano, New London, Waupaca, Clintonville, Appleton, Green Bay, Kewaunee, Luxemburg, Redgranite, Wautoma, Oshkosh, Neenah, Menasha, Chilton, Brillion, New Holstein, Manitowoc, Two Rivers, Harmony, Peshtigo, Porterfield, Crivitz, High Falls Reservoir, Loomis, Middle Inlet, Little Suamico, Sobieski, Brookside, Oconto, and Pensaukee 300 PM CST Thu Jan 4 2018 ...WIND CHILL ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 10 AM CST FRIDAY... * WHAT...The combination of cold and wind is expected to produce hazardous conditions for anyone outdoors. Wind chills of 20 below to 25 below zero are expected from midnight through mid- morning Friday. Under these conditions, exposed skin can suffer frostbite in as little as 30 minutes. * WHERE...Portions of central, east-central and northeast Wisconsin. * WHEN...From midnight tonight to 10 AM CST Friday. * ADDITIONAL DETAILS...Winds will be lighter Friday night into Saturday morning. Although this will likely make another Wind Chill Advisory unlikely, actual air temperatures are forecast to drop to 5 below to 15 below zero. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Chill Advisory means that cold air and the wind will combine to create low wind chills. Frost bite and hypothermia can occur if precautions are not taken. Make sure you wear a hat and gloves. $$ Skowronski
3 follow-up statements
371 WWUS43 KGRB 050401 WSWGRB URGENT - WINTER WEATHER MESSAGE National Weather Service Green Bay WI 1001 PM CST Thu Jan 4 2018 ...VERY COLD WIND CHILLS THROUGH EARLY FRIDAY... .Subzero temperatures and light northwest winds will result in wind chills of 15 below to 25 below zero tonight through early Friday. WIZ013-020>022-031-037>040-045-048>050-073-074-051215- /O.CON.KGRB.WC.Y.0002.180105T0600Z-180105T1600Z/ Northern Marinette County-Menominee-Northern Oconto County-Door- Shawano-Waupaca-Outagamie-Brown-Kewaunee-Waushara-Winnebago- Calumet-Manitowoc-Southern Marinette County- Southern Oconto County- Including the cities of Niagara, Wausaukee, Keshena, Neopit, Mountain, Lakewood, Townsend, Sturgeon Bay, Fish Creek, Sister Bay, Shawano, New London, Waupaca, Clintonville, Appleton, Green Bay, Kewaunee, Luxemburg, Redgranite, Wautoma, Oshkosh, Neenah, Menasha, Chilton, Brillion, New Holstein, Manitowoc, Two Rivers, Harmony, Peshtigo, Porterfield, Crivitz, High Falls Reservoir, Loomis, Middle Inlet, Little Suamico, Sobieski, Brookside, Oconto, and Pensaukee 1001 PM CST Thu Jan 4 2018 ...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 10 AM CST FRIDAY... * WHAT...Very cold wind chills expected. The cold wind chills will cause frostbite in as little as 30 minutes to exposed skin. Expect wind chills to range from 15 below zero to 25 below zero. * WHERE...Portions of central, east central and northeast Wisconsin. * WHEN...Until 10 AM CST Friday. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Chill Advisory means that cold air and the wind will combine to create low wind chills. Frost bite and hypothermia can occur if precautions are not taken. Make sure you wear a hat and gloves. $$
668 WWUS43 KGRB 051249 WSWGRB URGENT - WINTER WEATHER MESSAGE National Weather Service Green Bay WI 649 AM CST Fri Jan 5 2018 ...VERY COLD WIND CHILLS THIS MORNING... .Subzero temperatures and light northwest winds will result in wind chills of 15 below to 25 below zero tonight through early Friday. WIZ013-020>022-031-037>040-045-048>050-073-074-051600- /O.CON.KGRB.WC.Y.0002.000000T0000Z-180105T1600Z/ Northern Marinette County-Menominee-Northern Oconto County-Door- Shawano-Waupaca-Outagamie-Brown-Kewaunee-Waushara-Winnebago- Calumet-Manitowoc-Southern Marinette County- Southern Oconto County- Including the cities of Niagara, Wausaukee, Keshena, Neopit, Mountain, Lakewood, Townsend, Sturgeon Bay, Fish Creek, Sister Bay, Shawano, New London, Waupaca, Clintonville, Appleton, Green Bay, Kewaunee, Luxemburg, Redgranite, Wautoma, Oshkosh, Neenah, Menasha, Chilton, Brillion, New Holstein, Manitowoc, Two Rivers, Harmony, Peshtigo, Porterfield, Crivitz, High Falls Reservoir, Loomis, Middle Inlet, Little Suamico, Sobieski, Brookside, Oconto, and Pensaukee 649 AM CST Fri Jan 5 2018 ...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 10 AM CST THIS MORNING... * WHAT...Very cold wind chills expected. The cold wind chills will cause frostbite in as little as 30 minutes to exposed skin. Expect wind chills to range from 10 below zero to 20 below zero. * WHERE...Portions of central, east central and northeast Wisconsin. * WHEN...Until 10 AM CST this morning. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Chill Advisory means that cold air and the wind will combine to create low wind chills. Frost bite and hypothermia can occur if precautions are not taken. Make sure you wear a hat and gloves. $$
610 WWUS43 KGRB 051558 WSWGRB URGENT - WINTER WEATHER MESSAGE National Weather Service Green Bay WI 958 AM CST Fri Jan 5 2018 WIZ013-020>022-031-037>040-045-048>050-073-074-051700- /O.EXP.KGRB.WC.Y.0002.000000T0000Z-180105T1600Z/ Northern Marinette County-Menominee-Northern Oconto County-Door- Shawano-Waupaca-Outagamie-Brown-Kewaunee-Waushara-Winnebago- Calumet-Manitowoc-Southern Marinette County- Southern Oconto County- Including the cities of Niagara, Wausaukee, Keshena, Neopit, Mountain, Lakewood, Townsend, Sturgeon Bay, Fish Creek, Sister Bay, Shawano, New London, Waupaca, Clintonville, Appleton, Green Bay, Kewaunee, Luxemburg, Redgranite, Wautoma, Oshkosh, Neenah, Menasha, Chilton, Brillion, New Holstein, Manitowoc, Two Rivers, Harmony, Peshtigo, Porterfield, Crivitz, High Falls Reservoir, Loomis, Middle Inlet, Little Suamico, Sobieski, Brookside, Oconto, and Pensaukee 958 AM CST Fri Jan 5 2018 ...WIND CHILL ADVISORY WILL EXPIRE AT 10 AM CST THIS MORNING... Temperatures have started to warm during the day, so wind chills have eased. As a result, the Wind Chill Advisory has been allowed to expire. Although cold temperatures are likely to get quite cold again tonight, winds are expected to be lighter than the past few nights. As a result, it is unlikely another Wind Chill Advisory will be needed tonight. But be sure to monitor later forecasts for updated information. $$ Skowronski
What forecasters said that day
The local office's own words before this wind chill advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Green Bay, WI wrote its last area forecast discussion before this wind chill advisory went out at Jan 4, 2:48 PM CST, 12 minutes earlier.
Area forecast discussion, Jan 4, 2:48 PM CST, 12 minutes before
Area Forecast Discussion National Weather Service Green Bay WI 248 PM CST Thu Jan 4 2018 Forecast discussion for routine afternoon forecast issuance .SYNOPSIS... Issued at 245 PM CST Thu Jan 4 2018 Cold weather will continue through the start of the weekend, then moderation is expected. The western ridge/eastern trough upper pattern will persist for the rest of the work week. Pacific energy will begin breaking down the ridge during the weekend, then spill eastward across the CONUS next week. Frigid temperatures will continue as long as the amplified ridge/trough pattern remains in place, then readings will moderate to near or a little above normal next week as the direct feed of arctic air into the forecast area ceases. Precipitation chances will improve, though amounts are still likely to end up below normal for the period. && .SHORT TERM...Tonight and Friday Issued at 245 PM CST Thu Jan 4 2018 The primary forecast concern is wind chill headlines with the bitter cold. But now there's more than just the apparent temperatures to consider, since winds may drop off to near calm in places. The temperature forecast for north-central Wisconsin is tricky. Clouds held tough all last night and that kept temperatures from falling. That could happen again tonight, but even an hour or two of clearing will allow temperatures to plummet. Went with a middle of the road temperature forecast, which may very well need adjustment later this evening when cloud trends become clearer. Wind chills shouldn't be an issue regardless of temperatures due to very light winds/calm conditions. Central Wisconsin will have apparent temperatures supporting a Wind Chill Advisory, but winds will be marginal. Opted to forego an advisory for these conditions. It looks like the most significant combination of wind and cold will be in eastern Wisconsin, so will confine the Wind Chill Advisory to this area (exact coding below). Little change in conditions is expected Friday. After a little colder start to the day, afternoon highs will likely be a few degrees colder than today. .LONG TERM...Friday Night Through Thursday Issued at 245 PM CST Thu Jan 4 2018 Arctic high pressure will move into the forecast area, and reside over north central and central WI late friday night into Saturday morning. Have adjusted min temps down several degrees in the typical cold spots, with an expectation of lows around -20 F in parts of north central WI. Strong WAA will develop on Saturday night as the arctic high slides east, and a 40-45 knot low-level jet develops. This should be sufficient to generate light snow, though how much is still a big point of contention. The NAM and ECMWF have a drier look and suggest that an inch or less will fall over the region. The GFS and GEM are more robust, and generate some fairly substantial accumulations over far northeast WI, and especially Door county. The main difference between the two camps appears to be the strength of a surface trough/convergence zone that sets up over western Lake Michigan and provides a focus for snow development. The GFS/GEM have a more pronounced trough than the NAM/ECMWF. The current forecast has 1-3 inches in far NE WI (highest over Door county), and less than an inch elsewhere, but this is subject to change with subsequent forecasts. The upper air pattern become more zonal from Sunday through the middle of the work week, with generally dry conditions, and temperatures at or a little above normal through the period. A cold front is expected to move through the region Wednesday night into Thursday, with post-frontal precipitation developing as a surface wave lifts north along the boundary. At this time, it appears that most of the precipitation will fall as snow. && .AVIATION...for 18Z TAF Issuance Issued at 1116 AM CST Thu Jan 4 2018 Lake-enhanced clouds with MVFR ceilings are gradually eroding and thinning out, and clearing appears likely to occur at AUW/CWA in the early afternoon. Timing of any clearing at RHI is more uncertain, but best estimate at this time is early evening. Confidence in low cloud trends overnight into Friday morning is somewhat low, as our current sky forecast suggests clearing outside of the typical snow belt region (Vilas county), but redevelopment over much of north central WI remains a possibility. && .GRB WATCHES/WARNINGS/ADVISORIES... Wind Chill Advisory from midnight tonight to 10 AM CST Friday for WIZ013-020>022-031-037>040-045-048>050-073-074. && SYNOPSIS.......Skowronski SHORT TERM.....Skowronski LONG TERM......Kieckbusch AVIATION.......Kieckbusch
Hazardous weather outlook, Jan 4, 2:53 PM CST, 7 minutes before
Hazardous Weather Outlook National Weather Service Green Bay WI 253 PM CST Thu Jan 4 2018 WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-051200- Vilas-Oneida-Forest-Florence-Northern Marinette County-Lincoln- Langlade-Menominee-Northern Oconto County-Door-Marathon-Shawano- Wood-Portage-Waupaca-Outagamie-Brown-Kewaunee-Waushara-Winnebago- Calumet-Manitowoc-Southern Marinette County- Southern Oconto County- 253 PM CST Thu Jan 4 2018 This Hazardous Weather Outlook is for north-central and northeast Wisconsin. .DAY ONE...Tonight Hazardous conditions will exist across the area again tonight due to cold temperatures across the area and winds of 5 to 10 mph in eastern Wisconsin. Under these conditions, frostbite could occur on exposed skin in as little as 30 minutes. .DAYS TWO THROUGH SEVEN...Friday through Thursday Very cold temperatures or wind chills will persist Friday night into Saturday morning. Snow is possible late Saturday night into Sunday morning, with accumulations of 1 to 3 inches in Door county and far northeast Wisconsin, and lesser amounts elsewhere. Hazardous travel conditions will be possible due to snow covered and slippery roads. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed tonight. LMZ521-522-541>543-051200- The Bay of Green Bay south of a line from Cedar River MI to Rock Island Passage-Lake Michigan from Washington Island to Sheboygan- 253 PM CST Thu Jan 4 2018 This Hazardous Weather Outlook is for portions of northwest Lake Michigan and the waters of Green Bay. .DAY ONE...Tonight The probability for widespread hazardous weather is low. .DAYS TWO THROUGH SEVEN...Friday through Thursday A few gusts to near gale force from the south or southwest are possible late Saturday night into Sunday morning across the coastal waters of northern Door county. Skowronski/Kieckbusch
Nearby
Wind Chill Advisories in Wisconsin, 2018Every wind chill advisory in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.